Hail, Kenton
- When
- November 5, 2:29 PM EST to 2:33 PM EST
- Where
- Kenton County, Erlanger
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -84.600
Scattered severe thunderstorms developed over northern Kentucky during the afternoon ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered severe thunderstorms developed over northern Kentucky during the afternoon ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 5, 12:49 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1249 PM EST MON NOV 5 2007 .SYNOPSIS... SHOWERS WILL DEVELOP AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE OHIO VALLEY TODAY. GUSTY WINDS WILL USHER IN MUCH COLDER AIR IN THE WAKE OF THIS FRONT LATER THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY... PROVIDING SEASONABLY COOL AND DRY WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC OBS SHOW APPROACHING COLD FRONT NEAR KORD TO KSTL...AND THIS FEATURE WILL MOVE INTO THE CWA LATER THIS AFTERNOON. LL MOISTURE AHEAD OF THIS FEATURE NOT AS WIDESPREAD AS EARLIER ANTICIPATED AND PRECIP HAS YET TO DEVELOP ASIDE FROM SCT ELEVATED CONVECTION OVER CNTRL KY. UPDATED FORECAST TO LOWER CLOUD COVER TO PC AREAWIDE AND DELAYED ONSET OF PRECIP UNTIL AFTER 18Z...SINCE BEST CONVERGENCE DOESNT APPEAR TO SET UP UNTIL 20-21Z ACROSS THE I-71 CORRIDOR. KEPT HIGH CHANCE POPS LATE THIS AFTERNOON FROM HERE EASTWARD AND LOWERED THEM SLIGHTLY ACROSS THE WEST. MAINTAINED MENTION OF THUNDER ACROSS THE SRN HALF...WITH DEVELOPING ELEVATED INSTBY EVIDENCED BY CONVECTION OVER KY. WITH MORE SUNSHINE...BUMPED HIGHS UP A CAT AREAWIDE WITH SOME LOCATIONS UPSTREAM ARE ALREADY IN THE LOWER 60S. ILN AND AOH ALREADY GUSTING TO 30+ KT WITH GUSTS NEAR 25 KT ELSEWHERE. WITH INCREASED SUN...WE WILL PROBABLY MIX A BIT HIGHER THAN ANTICIPATED SO INCREASED GUSTS INTO THE 35-40 MPH RANGE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... DRY SLOT TO WORK ACRS THE AREA AND DRY OUT THE ENTIRE FA THIS EVENING. HAVE MAINTAINED DRY FCST THRU THE OVERNIGHT HOURS WITH WRAP AROUND PRECIP EXPECTED TO HOLD OFF UNTIL AFTER 12Z TUE. HAVE FAVORED A BLEND OF MAV/MET TEMPS FOR LOWS TONIGHT. IN STRONG COLD AIR ADVECTION PATTERN -8 8H TEMPS TO NOSE INTO FA ON TUE. ALSO EXPECT A CONSIDERABLE AMOUNT OF STRATO CUMULUS CLDS WITH FAVORABLE FETCH OFF LM PROVIDING MIXED SNOW/RAIN SHOWERS ACRS THE NORTH. MAV GUID TEMPS AND GRIDDED MOS APPEAR WAY TOO WARM IN THIS AIRMASS AND HAVE ADJUSTED CLOSER TO THE COLDER MET GUID FOR HIGHS. WINDS WILL AGAIN BE GUSTY WITH GUSTS TO AROUND 35 MPH TUES AND TUES EVE. CLDS TO HANG ON THRU MOST OF THE NIGHT TUE WITH IMPROVING COND WED AS HIGH PRESSURE BUILDS IN. AGAIN PREFER A BLEND WITH LOW TEMPS TUE NIGHT AND COLDER THAN MAV GUID ON WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL BE MOVING ACROSS THE REGION AT THE BEGINNING OF THE PERIOD. THEN A LOW IS FORECAST TO CROSS THE LOWER GREAT LAKES THURSDAY INTO FRIDAY. OPERATIONAL GFS HAS BEEN SHOWING A FAIR AMOUNT OF VARIABILITY OVER THE PAST SEVERAL RUNS IN REGARDS TO THIS SYSTEM. BUT THE 12Z GFS HAS COME CLOSER IN LINE WITH 00Z AND 06Z GFS ENSEMBLES. THIS WOULD SUGGEST THAT THE BEST CHANCE OF RAIN WITH THE LOW AND ASSOCIATED FRONT WOULD BE THURSDAY NIGHT POSSIBLY LINGERING INTO FRIDAY MORNING IN EASTERN ZONES. AT THIS POINT EXPECT LOW LEVEL TEMPERATURES TO BE WARM ENOUGH FOR ANY PRECIPITATION TO BE IN THE FORM OF RAIN. ANOTHER HIGH WILL BUILD ACROSS THE REGION ON SATURDAY. A VIGOROUS SYSTEM IS FORECAST TO DEVELOP IN THE PLAINS DURING THE WEEKEND. BUT THERE IS MUCH UNCERTAINTY CONCERNING THE SPEED. FOLLOWING THE SLOWER 00Z ECMWF SEEMED TO BE THE PRUDENT CHOICE AT THE TIME. SO SHOWERS MAY ONLY AFFECT THE WESTERN ZONES ON SUNDAY. TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COLD FRONT CURRENTLY MOVING INTO WRN INDIANA WILL MOVE INTO SW AND CNTRL OH LATER THIS AFTERNOON. CU FIELD IS BEGINNING TO DEVELOP AHEAD OF THE FRONT...AND EXPECT SHRA TO DEVELOP OVER THE NEXT 2 HRS OR SO AS THE FRONT APPROACHES WRN OH. BEST CHANCE FOR PRECIP WILL BE AT KCMH AND KILN AND POINTS EAST AS CONVERGENCE ALONG FRONT BEGINS TO MAXIMIZE ACROSS THIS AREA. WENT TEMPO SHRA WITH MVFR CONDITIONS AT THESE LOCATIONS WITH VCSH AT THE KCVG/KDAY TERMINALS WHERE SHRA WILL BE MORE SCATTERED. ADDED CB TO KCVG/KILN TO ACCOUNT FOR ELEVATED INSTBY OVER SRN OH. HOWEVER...EXPECT ANY THUNDER TO BE MORE ISOLATED SO DID NOT PUT IT IN ANY TAF FOR NOW. CLOUDS SHOULD BE QUICK TO SCATTER OUT AFTER FRONTAL PASSAGE BUT SCT LOW CLOUDS MAY LINGER OVERNIGHT ACROSS CNTRL OH. OTHER CONCERN IS WINDS WHICH ARE CURRENTLY GUSTING 25-33KT. GUSTS WILL CONTINUE AHEAD OF THE FRONT THOUGH THEY MAY SUBSIDE SLIGHTLY BEFORE FROPA. STRONG CAA BEHIND THE FRONT WILL FAVOR GUSTS PICKING BACK UP FROM THE WEST/WNW AFTER SUNSET...BEFORE THE GUSTINESS SUBSIDES AFTER MIDNIGHT. GUSTS WILL AGAIN RETURN TUESDAY DURING THE DAYTIME HEATING. OUTLOOK...GUSTS TO 30KT WILL CONTINUE TUESDAY AFTERNOON AND EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...HAWBLITZEL SHORT TERM... LONG TERM... AVIATION...HAWBLITZEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 540 AM EST MON NOV 5 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 540 AM EST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA ON TODAY AND USHER IN THE COLDEST AIR OF THE SEASON. GUSTY WINDS OF 30 TO 35 MPH WILL LIKELY DEVELOP AS THE FRONT MOVES THROUGH. THESE GUSTY WIND WILL CONTINUE AT TIMES INTO TUESDAY AS THE COLD AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EST MON NOV 5 2007 OHZ070-071-051930- BUTLER OH-WARREN OH- 156 PM EST MON NOV 5 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL WARREN COUNTIES THROUGH 230 PM EST... AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 55 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BECKETT RIDGE...HUGHES...PISGAH...SOCIALVILLE...MONROE...MASON...LANDEN... HAGEMAN...KINGS MILLS...LEBANON AND MAINEVILLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
208 PM EST MON NOV 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL HAMILTON 39.39N 84.56W
11/05/2007 E0.88 INCH BUTLER OH TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EST MON NOV 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 2 N WILMINGTON 39.47N 83.83W
11/05/2007 M0.50 INCH CLINTON OH NWS EMPLOYEE
&&
SFHThe Cincinnati radar (KILN), 80 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63416, 63418, 63417.